Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 128, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 10, 2006, 2:01 PM MDT for El Paso County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2006, 2:01 PM MDT (20:01 UTC)
- Expired
- Sep 10, 2006, 2:24 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 102002 SVRPUB COC041-102130- /O.NEW.KPUB.SV.W.0128.060910T2001Z-060910T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 201 PM MDT SUN SEP 10 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES THE CITY OF COLORADO SPRINGS... * UNTIL 330 PM MDT... * AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SOUTH COLORADO SPRINGS. SECURITY. FOUNTAIN. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3888 10479 3878 10490 3853 10467 3879 10443 $$
2 follow-up statements
000 WWUS55 KPUB 102017 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 217 PM MDT SUN SEP 10 2006 COC041-102130- /O.CON.KPUB.SV.W.0128.000000T0000Z-060910T2130Z/ EL PASO CO- 217 PM MDT SUN SEP 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR CENTRAL EL PASO COUNTY... AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SOUTH COLORADO SPRINGS. SECURITY. FOUNTAIN. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3887 10479 3880 10487 3853 10467 3879 10443 $$ METZE
000 WWUS55 KPUB 102024 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 224 PM MDT SUN SEP 10 2006 COC041-102034- /O.CAN.KPUB.SV.W.0128.000000T0000Z-060910T2130Z/ EL PASO CO- 224 PM MDT SUN SEP 10 2006 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL EL PASO COUNTY... THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3887 10479 3880 10487 3853 10467 3879 10443 $$ METZE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 4:06 AM MDT, 9 hours 55 minutes earlier.
Area forecast discussion, Sep 10, 4:06 AM MDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 406 AM MDT SUN SEP 10 2006 .SHORT TERM... (TODAY AND TONIGHT) MAIN FORECAST CHALLENGE WILL BE TIMING AND COVERAGE OF PRECIPITATION. CURRENTLY...SKIES ARE MOSTLY CLEAR TO CLOUDY ACROSS CWFA. CONVECTION IS EXITING EXTREME SOUTHEAST COLORADO IN BACA COUNTY. THUNDER IN SOUTHEAST UTAH HAS DIMINISHED OVER THE PAST FEW HOURS. TODAY...THERE WILL BE A SOME PATCHY EARLY MORNING FOG ACROSS THE AREA...THEN NAM/WRF BREAKS OUT SCATTERED TO ISOLATED CONVECTION ACROSS THE AREA BY MIDDAY...AND CARRIES IT INTO THE EVENING. INSTABILITY IS NOT ALL THAT IMPRESSIVE...CAPES IN THE LOWER HALF OF THE HUNDREDS...AND WE ARE NOT OUTLOOKED BY SPC...SO WILL NOT GO WITH ANY SEVERE CHANCE. TEMPERATURES SHOULD BE SIMILAR TO YDA...WITH READING GENERALLY IN THE 70S ACROSS THE PLAINS AND 40S TO 60S IN THE MTS AND HIGH VALLEYS. PRECIPITATION IN THE HIGHER ELEVATIONS WILL AGAIN YIELD SOME MINOR SNOW ACCUMULATIONS. TONIGHT...NAM/WRF STILL GOING WITH A SHORTWAVE ROTATING IN FROM THE NORTH THROUGH THE NIGHT...SO PLAYED THE POPS AND QPF TO SPREAD FROM NORTH TO SOUTH ACROSS THE PLAINS. AGAIN...SOME MINOR SNOW ACCUMULATIONS WILL OCCUR ON THE HIGHER PEAKS. CANNOT RULE OUT SOME PATCHY EARLY MORNING FOG...BUT FOR NOW...WILL LEAVE FOR THE DAY OR EVENING CREW TO MAKE THE CALL. MAGNUSON .LONG TERM... (MONDAY THROUGH SATURDAY) ...RETURN TO SUMMER LIKE TEMPERATURES THIS WEEK... ON MONDAY...FIRST SHORTWAVE WILL DEPART TO THE SE...LEAVING SOME RESIDUAL SHOWERS OVER THE RATON AND CULEBRA RANGE. LATE IN THE DAY...A NW SLIDER WIL MOVE THROUGH THE DAKOTAS AND SHOULD HELP FIRE OFF ANOTHER ROUND OF SCATTERED SHWRS/TSTORMS OVER THE MTNS. LATEST NAM IS STRONGER WITH THIS DISTURBANCE...BUT BELIEVE IT IS OVERDONE WITH QPF AND HAVE LEFT OUT POPS OVER THE PLAINS...PREFERRING THE GFS SOLUTION FOR PRECIP. 00Z NAM GUIDANCE HAS CLIMBED CLOSE TO GFS MOS FOR HIGH TEMPS...AND NAM SOUNDINGS INDICATE A WELL MIXED LOWER TROPOSPHERE. SO DESPITE MODEST EASTERLY SURGE...SHOULD SEE TEMPS CLOSE TO GUIDANCE VALUES...GENERALLY IN THE UPPER 70S FOR THE ARK VLLY. TUE THROUGH THU...A BROAD RIDGE WILL BUILD OVER THE CENTRAL ROCKIES AND SIGNIFICANT WARMING IS EXPECTED. WEAK DISTURBANCE OVR SRN AZ SHOULD NOT HAVE ANY SIGNIFICANT AFFECT ON OUR AREA. HAVE TRIMMED BACK POPS A BIT MORE TO LEAVE JUST A SLIGHT CHCE OF CONVECTION OVER THE WESTERN AND SOUTHWESTERN RANGES. H7 TEMPS CLIMB TO AROUND 14 DEG C BY WED AND THU...SO DESPITE SHORTER DAYS...MAY SEE TEMPS APPROACH 90 DEG OVER PORTIONS OF THE PLAINS. MODELS HAVE FINALLY SETTLED DOWN TO A GOOD CONSENSUS FOR THE DEVELOPMENT OF A LARGE CLOSED LOW OVER THE PACIFIC NW BY LATE THU. THERE IS GOOD AGMT BETWEEN GFS ENSEMBLE MEMBERS AND OTHER GLOBAL MODELS SUCH AS THE EC. SW FLOW AHEAD OF THE SYSTEM WILL ADVECT SOME MID-LEVEL MOISTURE INTO THE SW MTNS LATE THU INTO FRI MORNING...BUT THIS WILL PRIMARILY AFFECT THE SAN JUANS AND POSSIBLY THE SAN LUIS VLLY. ERN PORTIONS OF THE CWA SHOULD REMAIN DRY. NOT YET CERTAIN WHAT WILL HAPPEN TO THE LOW ONCE IT DEVELOPS...BUT THERE IS SOME INDICATION IT WILL EVENTUALLY LIFT TO THE NE AND NOT AFFECT OUR AREA TO ANY GREAT EXTENT. AT ANY RATE...WILL HOLD ON TO A DRY AN WARM FCST THROUGH NEXT WEEKEND. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 13/44
Hazardous weather outlook, Sep 10, 6:46 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT SUN SEP 10 2006 COZ058>089-093>099-111300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 646 AM MDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING OVER MOST OF THE AREA. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS WILL PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAIN. OVERNIGHT...ISOLATED THUNDERSTORMS MAY OCCUR...MAINLY ACROSS THE PLAINS. THREATS FROM THESE STORMS WILL INCLUDE SMALL HAIL...WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL OCCUR FROM LATE MONDAY AFTERNOON INTO MONDAY EVENING OVER MUCH OF SOUTHEAST COLORADO. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAIN. TUESDAY THOUGH SATURDAY...A FEW STORMS MAY OCCUR OVER THE MOUNTAINS. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT FROM ANY STORMS THAT DEVELOP DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 94 min |
| Sep 10, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.